Thursday night, I awoke at 3:15 am to shivers and no matter how many layers I put over myself, I couldn't get warm. In the morning, I was very hot and no matter how many layers I removed, I was sweating! My temperature was 102.5. I took Tylenol and got up. I then had a near fainting spell and my heart rate became both fast and irregular.
For background, I have been afflicted with cardiac arrhythmia for 30+ years.
I called Nurse K and described my symptoms and she conferred with Dr. Hema. The verdict was to come to his office immediately. When I got to the office, my pulse was 137, compared to my usual 65. Nurse K administered an electro-cardiogram which was examined by Dr. Hema. He contacted my cardiologist and faxed him the electro-cardiogram. The verdict was that an irregular heartbeat is a known side-effect of Rituxan, although Dr. Hema had not actually seen it until me! I was sent home and told that the cardiologist would call with a change in the medication.
I was highly relieved; I thought, for sure, that I would be admitted to the hospital.
By the time we got home, my irregular heartbeat was over. I went to bed and had a great night; never too hot and never too cold.
I have resigned myself to the thought that after a Rituxan treatment, I may have a bit of a rough ride, but that's just a price to pay for getting rid of the lymphoma, even temporarily. The next treatment, on Wednesday, is right around the corner.